It would seem that I’ve been rather absent

So…

Not that it would take a rocket scientist to figure out why I’ve been offline — The Cesamet transition did not go well for its first three days.

The original conversation about medicinal marijuana was broached a few months back as a possible alternative for pain relief and Fam Doc recommended the Cesamet instead. Easier to dose/dispense, no 30 page gov’t application to fill out and it’s not like smoking paper…. if I should happen to smoke. Basically the “bonus” for me, with this prescription, was the possibility to decrease my nausea. Cuz goodness knows, that’s been fun a fun ride the last three years after almost every meal.

A gf asked why I was taking the Cesamet when it’s primarily prescribed for cancer patients to help with the nausea associated with chemo treatments. Answer is: because it can also help with pain management in that lovely way that only pot (and other highly addictive pain relieving drugs) could make one feel, being as mellow and care free.

Snagged from wiki: Nabilone is a synthetic cannabinoid with therapeutic use as an antiemetic and as an adjunct analgesic for neuropathic pain. Although it doesn’t have the official indication (except in Mexico), nabilone is widely used as an adjunct therapy for chronic pain management. Numerous trials and case studies have demonstrated various benefits for condition such as fibromyalgia and multiple sclerosis.

That was the impression I was supposed to get. Like I said, the decreased nausea+munchies might’ve been a good thing. Problem is, the day I chose to test drive the new meds (saturday night), I discovered that I either: A) Got food poisoning B) Cesamet doesn’t like me.

I basically took the Cesamet for 3 days and then stopped altogether because of the horrible time I was having. Tuesday night, I decided not to take the stuff in hopes that I could visit HawtDoc on Wednesday in some semblance of a decent mental & physical state, giving my stomach a chance to regain some proper skills in food absorption, assuming it was food poisoning doing me in..

The only other seriously hard side effect to deal with is this stuff knocks me OUT. Like 24+hours of non-stop need to sleep. Body no function-y… it’s been a rather tough week. There have been no weird highs/lows, just need sleep. Eating doesn’t even register as being a necessity, which is strange given that it’s supposed to give me the munchies — perhaps if I try 2 tabs/day, it might happen.. and my pain might go away… along with all conscious thought and ability to function like a normal human being o_O;;

So starting tonight, I am giving the Cesamet another go, and because I’m pretty sure that the 1mg/night was doing nothing for my pain, we’re gonna be all hardcore and up things to 2mg. I really really really really really don’t want pain, or drugs, or this tiresome game of pin-the-tail-on-the-llama to find a proper solution.

Visit with Hawt Doc on Wednesday was fairly uneventful, though there was an exceedingly long wait time involved. My 6 minute walk-test showed that I walked 16m farther than my last walk test. We’re still not sure if the Viagra is doing anything for me, there was the option of pairing the it with a second drug, but seeing as I have the most insane drug regimen as it is, he didn’t want to have to play with that idea unless we have to. Told him about the Cesamet experiment and mentioned that it felt like I had a hole in my chest when I lay on my side. That prompted quite a bit of concern, but he’s willing to let me try it for a little longer to see what happens. Other than that, still no call from the Liver Guy that Hawt Doc referred me to. Hawt Doc’s hoping that Rheumy II will have some great ideas for dealing with my pain. Though he did ask me the most bizzarre question, “Who’s quarter backing your pain meds?” UHhh… how does one answer that question. He’s never thrown in random sports references into conversation. Since things are looking good he’s okay with seeing me in 6 months time, again. Obviously if something comes up, I need to get into clinic, but in the meantime, proceed as usual.

Things not to do when making friends with The Moose:
1) Watch The Imaginarium of Dr.Parnassus — very confusing.
2) Watch Twilight — OMG I’m never going to get back those 2 hours of my life.

Happy Friday, everyone.

Advertisements

4 thoughts on “It would seem that I’ve been rather absent

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s